MAUDE Adverse Event Report: ICU MEDICAL, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number XT25BS40NGF135N
Medical Device Problem Codes Degraded (1153); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was stated that internal wiring became exposed, which prompted an emergency trach change while the device was in use with the patient.The event took place in a new long-term facility connected to (b)(6) and was managed by a health professional.The medical intervention was required because the patient needed an emergency trach change.There were a patient involvement and no patient injury.
 
Additional Manufacturer Narrative
No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filled as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One used unit was received for evaluation.Upon visual inspection, it was confirmed that the wire was exposed and had pierced through the tube.The cause has been traced to a manufacturing issue.The lot history was reviewed and no non-conformances were identified.

Brand Name
BIVONA TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24377457
Report Number3012307300-2026-01339
Device Sequence Number4838003
Product Code JOH
UDI-Device Identifier10887709148250
UDI-Public(01)10887709148250(17)300225(10)GC000878
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXT25BS40NGF135N
Device Lot NumberGC000878
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 MO
Patient SexMale
Patient Weight10 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American